MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that they attempted to get the hermetic lumbar catheter, closed tip (ins5010) in but it stopped working properly and failed due to the obstruction in the catheter.It is unknown if there was injury, surgical delay or increased surgery time.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hermetic lumbar catheter, closed tip (ins5010) was returned for evaluation: device history record (dhr) - the dhr was reviewed, and no anomaly was observed during its manufacturing, packaging, and inspection processes that could be related to the reported condition.Failure analysis - the catheter was returned with the guidewire inserted inside of it.It was observed that the guidewire was not completely inserted and that it was bent just before the catheter entry point (likely while trying to push it all the way in).When retrieving the guidewire from catheter some resistance was felt, so we then proceeded to hold the catheter at the tip and it got loose and was easily retrieved from there on.Once the guidewire and catheter were inspected and found in good condition (i.E., catheter not broken and guidewire not unraveled).The guidewire was reinserted into the catheter; however, it could not get it all the way inside; it stopped at about the same distance as when received from the field.This exercise was repeated with a different guidewire to rule out the guidewire as the source of the situation; however, the same result was obtained.To verify if the catheter was occluded, a blunt needle was introduced into the catheter to inject water using a syringe, and water came out from the other side.Therefore, no obstruction was identified at this moment.The guidewire was again introduced in the catheter, and a mark was made at the end of guidewire.This is an approximation because the guidewire is flexible, and it is hard to establish the endpoint.This distance was estimated to be about 4.8 cm from the catheter¿s tip.We then proceeded to cut the tube a bit further down that point to see what was impeding the guidewire to travel after this point, and a silicone rod was observed inside the catheter.The rod does not fill the entire internal diameter of the catheter; hence, water was able to flow through when previously tested.The catheter was split open (lengthwise) with a razor blade and extracted about 3 cm of the silicone rod.The rod was extracted in pieces since it was cut with the blade.The silicone rod is introduced in the catheter during the drilling operation; however, it should have been completely removed once the drilling was completed.Therefore, the reported condition (some kind of obstruction) was confirmed.Root cause - the probable root cause for the reported condition is related to an operator error during the catheter drilling operation based on the finding that a piece of silicone rod was inside the catheter tubing, and about 3 cm of the rod was recovered.This rod originally measures 6 cm and is used during the drilling of the holes found on the catheter¿s tip.However, the operator didn¿t notice the difference in length of the rod and continued with the process.No capa (corrective and preventive action) escalation is required because this is the first instance this failure is reported; also, process documentation already provides instructions to remove the silicone rod and to discard it after completing all holes (drilling operation).An awareness training was provided to the personnel that performs the drilling operation.The awareness training consisted of the discussion of the complaint reported condition, showed photos of the returned unit, discussion of the investigation findings, and stressing the importance of ensuring that the entire length of the rod is extracted once drilling is completed.No complaint trend signal has been issued related to this condition.At present, we consider this complaint to be closed.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23383517
Report Number2648988-2025-00044
Device Sequence Number8752910
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Device Lot Number7536984
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown